Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 5, NWS Cleveland, OH

April 1, 2007Ashtabula County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Apr 1, 2007, 7:37 PM EDT for Ashtabula County, Ohio. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2007, 7:37 PM EDT (23:37 UTC)
Expired
Apr 1, 2007, 8:00 PM EDT
In force
23 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Ashtabula County, OH

The radar

The Cleveland radar (KCLE), 112 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 7:49 PM EDTHAIL 0.755 Ssw Conneaut, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 012336
SVRCLE
OHC007-020000-
/O.NEW.KCLE.SV.W.0005.070401T2337Z-070402T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
737 PM EDT SUN APR 1 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASHTABULA COUNTY IN NORTHEAST OHIO

* UNTIL 800 PM EDT

* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ASHTABULA...AND MOVING NORTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
  KINGSVILLE AND CONNEAUT

LAT...LON 4180 8052 4173 8075 4189 8085 4190 8081
      4192 8079 4191 8077 4193 8077 4192 8075
      4194 8062 4196 8060 4197 8055 4199 8052

$$
1 follow-up statement
000 
WWUS51 KCLE 020005
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
804 PM EDT SUN APR 1 2007

OHC007-020014-
/O.EXP.KCLE.SV.W.0005.000000T0000Z-070402T0000Z/
ASHTABULA OH-
804 PM EDT SUN APR 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ASHTABULA COUNTY
EXPIRED AT 800 PM EDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED 
EAST AND OUT OF ASHTABULA COUNTY.  THEREFORE THE WARNING HAS EXPIRED 
AS SCHEDULED. 

LAT...LON 4180 8052 4173 8075 4189 8085 4190 8081
      4192 8079 4191 8077 4193 8077 4192 8075
      4194 8062 4196 8060 4197 8055 4199 8052

$$

LEINS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 7:05 PM EDT, 32 minutes earlier.

Area forecast discussion, Apr 1, 7:05 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
705 PM EDT SUN APR 01 2007

.AVIATION (00Z-24Z)...
COLD FRONT ABOUT TO MOVE INTO NWRN PA WITH ASSOCIATED CONVECTION
WEAKENING AND ABOUT TO MOVE EAST OF THE AREA AS WELL.  ACROSS THE
NORTH CENTRAL COUNTIES OF OHIO THE DRY SLOT BEHIND THE FRONT HAS
ALLOWED SKIES TO CLEAR.  TO THE WEST VFR BKN-OVC CIGS AND SCT SHWRS
ARE MOVING IN ASSOCIATED WITH THE UPPER LOW.  EXPECT THESE CLOUDS
AND SHOWERS TO SKIM THE AREA DURING THE NIGHT ALTHOUGH DO NOT XPC
CONDS TO GO BELOW VFR. DRIER AIR WILL MOVE INTO THE AREA LATE
TONIGHT AND MONDAY SO WL JUST GO WITH SCT CLOUDS MONDAY.  WINDS WILL
REMAIN GUSTY THROUGH THE NIGHT FROM THE SW.

&&

.SHORT TERM (TONIGHT-WEDNESDAY)...
WARM FRONT JUST EAST OF ERIE PA...WITH THE COLD FRONT NEAR A CLE TO
COLUMBUS LINE.  CLUSTERS/BROKEN LINES OF TSRA FROM SW PA INTO SRN KY
ALONG PREFRONTAL TROUGH.  A FEW TSRA DEVELOPING ALONG THE FRONTAL
BOUNDARY...BUT SO DRY BEHIND FRONT AND TSRA SOUTH OF AREA SEEM TO BE
CUTTING OFF LL MOISTURE...THAT TSRA HAVING A HARD TIME DEVELOPING.

EXPECT SCATTERED THUNDERSTORMS ERN PORTION OF THE FORECAST AREA THIS
EVENING RIGHT AHEAD OF THE FRONT.  ENOUGH SHEAR AHEAD OF FRONT THAT
AN ISOLATED DOWNBURST IS NOT OUT OF THE QUESTION.  CURRENTLY SPC HAS
THE EASTERN HALF OF THE FORECAST AREA IN SLIGHT RISK.  SEEMS TO BE
GREATER POTENTIAL SOUTH OF THE FORECAST AREA.

UPPER LEVEL TROUGH NOW INTO CENTRAL GREAT LAKES WILL SWING ACROSS
FORECAST AREA OVERNIGHT.  THIS WILL KICK OFF SOME SCATTERED RAIN
SHOWERS.  AN ISOLATED TSRA IS NOT OUT OF THE QUESTION WITH THE STEEP
LAPSE RATE.  TROUGH WILL BE EAST OF AREA BY RUSH HOUR...THEN UNDER
THE INFLUENCE OF SFC RIDGE REST OF MONDAY.

BEST CHC OF TSRA WILL BE TUESDAY EVENING...AHEAD OF A STRONG ARCTIC
FRONT.  POTENTIAL DOES EXIST FOR SEVERE TSRA TUESDAY
AFTERNOON/EVENING.  MODELS IN GOOD AGREEMENT MOVING FRONT THROUGH
AREA EARLY WEDNESDAY.  EXPECT SCATTERED TSRA TO REACH TOL AREA LATE
TUESDAY AFTERNOON...THEN MOVING ACROSS FORECAST AREA DURING THE
EVENING HOURS.

EXPECT FALLING TEMPS WEDNESDAY...AS FRONT MOVES THROUGH EARLY
WEDNESDAY MORNING.  HIGH TEMP ON WEDNESDAY LIKELY BEFORE NOON.

&&

.LONG TERM(WEDNESDAY NIGHT-SUNDAY)...
NO MAJOR CHANGES TO EXTENDED...
LITTLE CHANGE FROM YDY PATTERN WITH LARGE UPPER LOW ACROSS CENTRAL
GREAT LAKES WEDNESDAY NIGHT...FINALLY DRIFTING INTO NEW ENGLAND
SATURDAY.  WITH 850 TEMPS DIPPING BELOW -10C POTENTIAL STILL EXISTS
FOR SNOW...MAINLY ACROSS THE EASTERN PORTIONS OF THE FORECAST AREA.
NORMALLY NEED 1000-850MB THICKNESS VALUES BELOW 1295M TO SEE ALL
SNOW...AND THE GFS HAS VALUES BELOW 1290 FOR MOST OF THE THU AND
FRIDAY PERIOD SO KEEPING PCPN ALL SNOW SHOULD NOT BE A PROBLEM.

LITTLE CHANGE FROM PREVIOUS EXTENDED FORECAST WITH BROAD AND DEEP
CYCLONIC FLOW WITH A SERIES OF TROUGHS ROTATING ACROSS THE AREA
AROUND THE UPPER LOW WILL KEEP SCATTERED SHOWERS ACROSS THE AREA THU
INTO SATURDAY...ESPECIALLY WITH SOME INSTABILITY TYPE SHOWERS
EXPECTED. DOUBT THERE WILL BE MUCH LAKE EFFECT WITH THE LAKE BEING
SO COLD...BUT THE POTENTIAL CERTAINLY EXISTS FOR SOME LAKE
ENHANCEMENT IN THE SNOWBELT.

MODELS TRENDS END OF PERIOD ALL HINT AT RIDGE FINALLY BUILDING
ACROSS THE OHIO VALLEY/GREAT LAKES MONDAY...WITH THE ECMWF BEING THE
QUICKEST AND THE GFSLR BEING THE SLOWEST.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

SHORT TERM...DJB
LONG TERM...DJB
AVIATION...TK
Hazardous weather outlook, Apr 1, 5:08 AM EDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
508 AM EDT SUN APR 1 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-020915-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA-
ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE-
LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
508 AM EDT SUN APR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL BE IN THE AREA THIS AFTERNOON AND EVENING. IT IS
POSSIBLE THAT A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE. THE
MAIN THREAT WILL BE DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG COLD FRONT WILL MOVE ACROSS THE FORECAST AREA TUESDAY
EVENING AND NIGHT. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE.

THIS FRONT WILL BRING IN PLENTY OF COLD AIR AND WILL CAUSE SOME
LAKE EFFECT SNOW SHOWERS. HOW MUCH SNOW IN THE SNOW BELT IS STILL
A QUESTION AND LATER FORECASTS WILL HAVE TO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KIELTYKA

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.